Differential and Integral Equations
- Differential Integral Equations
- Volume 10, Number 6 (1997), 1181-1195.
On the stability of viscous shock fronts for certain conservation laws in two-dimensional space
We prove nonlinear stability of planar shock front solutions for certain viscous scalar conservation laws in two space dimensions. Let us admit the planar shock front solution in x-direction, where the flux function is only in the x-direction and its convexity is not necessarily assumed. For either the nondegenerate or degenerate cases, if the initial disturbance is sufficiently small, then the solution approaches to the shifted planar shock front solution as t$ \rightarrow \infty$. Here, the shift function may have different asymptotic states in $y$-direction. The proofs are given by applying an elementary weighted energy method to the ``integrated equation" which is equivalent to the original one.
Differential Integral Equations, Volume 10, Number 6 (1997), 1181-1195.
First available in Project Euclid: 1 May 2013
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 35L67: Shocks and singularities [See also 58Kxx, 76L05]
Secondary: 76L05: Shock waves and blast waves [See also 35L67]
Nishikawa, Masataka. On the stability of viscous shock fronts for certain conservation laws in two-dimensional space. Differential Integral Equations 10 (1997), no. 6, 1181--1195. https://projecteuclid.org/euclid.die/1367438228